Covid Vaccination and Sulfasalazine

Cal1
Cal1 Member Posts: 3

Hello,

II would really like to know whether any of our community have had an adverse reaction to Sulfasaline and Naproxen and the pfizer Covid vaccinations. I had my 1st vaccination on Jan 12th. By the end of Feb I was referred to Rheum Dept by my GP. I had gone to him because of severe joint pain. Between 14th January and 29th March I developed and itchy scalp. I saw Rheum consultant on 29th and was then prescribed Sulpha, So by this time I was on Naproxen, Omazaprole as well as sulpha. I told the consultant about my itchy scalp+ that now it had spread to my arms. She stated that it was a coincidence and nothing to do with Naproxen. Between 29th March and 4th October the severe itching had spread to all parts of my body. Sometimes I would want to scratch my skin off in an attempt to stop the itching. On 4th March I was told to stop taking sulfa for 2 weeks by Rheum Dept nurse. by phone to restart Sulfa . On18th October I was told to stop all meds by Rheum Dept nurse. I then started a day to day diary of my itching, by now my body was covered in scabs. and my life was truly dreadful .On 26th Oct I had my Covid booster, my body then erupted. On 4th November via phone I was told to start taking Prednsole ( to be stopped in 6 days now.) On 11th November my GP prescribed anti histamine tablets, My problem is that all health professionals in Rheum keep telling me there is NO connection between Anti Covid jabs and any of the medications I have been taking. Hence this post.. I strongly believe that the combination of meds + vaccinations have caused my unhappy state. Any suggestions as to what to do next?

All the best

Carolyn

Comments

  • PeterJ
    PeterJ Moderator Posts: 252

    Hello @Cal1 and welcome to the community, I hope that you find it a useful and friendly place and that others will share their thoughts and experiences with you.

    I understand that you have been having bad side effects from the medication and wondering if this is a side effect of the Covid-19 vaccinations and the medication you are on. This is something that your GP is better placed to answer though it is frustrating at present that most consultations are by telephone. Our website does contain some information that may be of use and I would suggest you have a look at it and try the search function. To help I've put a couple of links below.

    You could also try contacting our Helpline team who might be able to direct you to other useful resources, though please note that they are not medical staff.

    I hope that you can get some answers soon and that maybe others in this community will contact you with their experiences as well.

    With very best wishes

    Peter (moderator)

  • Cal1
    Cal1 Member Posts: 3

    Hello Peter, thank you for this reply. I have seen my GP and he prescribed anti histamine. I'm actually seeing the RA consultant on Friday (face to face) this will be the first time I will be able to show her the extent of the rash. I'm hoping she will be able to prescribe meds which will deal with my RA other than Sulfa.

    Regards

    Carolyn

  • Hype
    Hype Member Posts: 4

    Hello. I know exactly what your going through. I am on Roactemra, naproxen, sulafalazine, omeprazole and hydroxychloroquine sulfate for my R.A. I had my first covid jab in march within a month I started breaking out in a rash which has got a lot worse over the months. I been A&E twice and 2 different walk in clinics with no success. My doctors refuse too see me as I underlying health issues my Rhematology appointment I been waiting for has been cancelled for another 7 months due to lack of staff. I finally managed to get referred to a dermatologist who said it was discoid eczema I have been left scarred from the rashes because it took too long to get sorted.

    I was fine before I had my covid jab and have never had eczema, I have refused to have anymore jabs as the last 3 months I am now having liver kidney and stomach problems and cannot get any help.

    ask your doctors to refer you to a dermatologist the referral is quick and they will contact you with a option to do it on a app which is so quick and you will have a answer in a couple of days or wait for a appointment.

    Good luck.

Who's Online

11
Anna
Anna
Cimca
Cimca
Jules51971
Jules51971
Macdee73
Macdee73
+7 Guests